The Lupus Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
893 Posts
Discussion Starter · #1 ·
Although I have heard of ' Moon Face' developing with long term use of steroids, Im wondering if anyone has experienced this after only a month of Prednisolone use.

Im tapered now to the next three days of 5mg per day and then Im officially finished on my dose. Was started on 45mg at the beginning of the month.

My experiences have been marvelous, Ive even lost weight.

My face looks slightly larger and puffier than normal. A small price to pay if this is a side effect. It could just be non steroidal puffyness.

I feel as if Ive only gained from taking these steroids and being so short term am fortunate that Ive been able to get the best from them without suffering any ill side effects.

It has been so good to know I can take something which actually has given me my life back. I feel like Ive been on holiday, truely.

Knowing how steroids can enhance my life I need to talk to my doctor about perhaps him prescribing them in the future and also weighing up the benefits verses the side effects.

It would seem the pharmacist has over medicated me as I have quite a few tablets left even though Ive finished the course in three days. Ive treble checked the dosage , my husbands checked also and hes an accountant, although to be honest that is no guarentee!!!!

Im so tempted to carry on at 5mg for a few days but my inner voice tells me to not mess with them.
I know people on here do have the support of their doctor in self prescribing within limits.

Any feedback please most welcomed

Thanks
Nicky
 

·
Registered
Joined
·
2,404 Posts
Nicky, the dose you were on to start is enough to give you a moon face, it will go.
Before I was diagnosed my GP in desperation gave me a big course of steroids to hel him decide if the problems were inflammatory. Within two days I looked and felt 20 years younger. Unfortunately, these high doses are not sustainable, and also we tend to need more to achieve the same results. If you look like benefitting from steroids long term maybe your Doc. will also put you on a stroid sparing med. These enhance the action of the steroids so you can take less. The feeling of having your life back, then losing it again can be very unsettling.
x Lola
 

·
Registered
Joined
·
300 Posts
Hi Nicky,

Thanks so much for the links you provided in my previous post and your helpful advice!

The thought of beginnning a regimen of steroids is a fairly frightening one for me, but I m grateful to have been able to read this positive post of yours and have some peace of mind. Although I'm aware not everyones experiences are the same...

I am beginning to feel a bit jittery...although sleeplessness has not come since I have a 6 month old who still does not sleep through the night LOL

I hope you continue to feel well and your "holiday" lasts indefinitely!!!!!

I wouldnt take the extra pills as long as you are relatively sure you have calculated correctly...why mess with what is already working?

Take care and be well,
Sharon
 

·
Registered
Joined
·
178 Posts
Hi Nicky. It's good to read such a positive post about steroids. I've been on them for a month now - 10mg a day. I can also say they've given me my life back too. I haven't had the moon face but like you I've lost a bit of weight - although I couldn't really afford to. I've had a lot more energy but I'm beginning to think my body has got used to the 10mg and I'm just starting to get some pain in my joints and muscles back again especially towards the end of the day.
I do hope you continue to feel well.
Lis :)
 

·
Registered
Joined
·
4,444 Posts
I saw a major case of moon face come on in about 1 weeks time; a gal in my college was diagnosed with lupus during Spring Break and she came back a week later with a very different face. She had been hospitalized on IV steroids and was discharged on a high dose too...

So it can happen in as little as a week.

The good news is that it helped her very much and eventually she lost her moon face too although it took several months.
 

·
Registered
Joined
·
2 Posts
can u give me some advice on a moon face im 14 and im depressed because of it. I was on 60mg and now i'm on 10mg of prednisone and i would love for my face to go down what can i do to help it besides giving it time?
 

·
Registered
Joined
·
2,470 Posts
Nicky--I have definitely seen swelling in my face rather quickly and on lower doses. My face always returns to normal after being off the prednisone for a while. Other than time, I'm not sure there is anything you can do to help this problem. Just reassure yourself that it will go away over time. In my opinion, it is a small price to pay for the relief it offers. I think prednisone is a blessing. No complaints from me (though I may have more complaints if I had to be on it forever!).

If it's any consolation, I was on prednisone at age 5/6 for a year and had the "moon face" big time. I recall trying to suck my cheeks in for school photos and making my mom hide my photos from that time in the family album. It is really hard when you are a youngster....I know. However, I returned to normal after finishing those meds off.

Take care--
 

·
Registered
Joined
·
893 Posts
Discussion Starter · #8 ·
Hi Monica,

Thanks for you reply. I wrote this post a long long time ago and \im pleased to say I concur with your comments!!.

I havnt been on here for over a year now and since that time ..... Im down recently to 2mgs of steroids and my face is no longer puffy:
Lost a bit of weight also which is a more than happy bonus.

Thanks for the reply. Im sure others will read this post and take good information from it.

Take good care also

Nicky
 

·
Registered
Joined
·
3,033 Posts
Hi i am given steriod by injection
Within 2 weeks i also gain Moon shaped face,not found anything to reduce it in fact wast aware of having one till family pointed it out lol

steriods when i have them make such huge difference,reducing inflammation quicker than any drug im on,along with such ability of movement.my rheumy recently asked me do they make difference i said yes always huge change of being able move easier.

which showed him i dont just ahd fibromyglia.

i did also lose weight this time after steriod while on holiday,i used to put on weight.

so the ability to move more means i can do more walking hence weight loss such relief need loose alot.

i as say used put on weight,but that was when on methotrexate aswell. odd but true.

my old gp used see me after steriod and say giggling ohh you got moon face alreadyand no longer waddling like duck.
Countrylass
 
1 - 9 of 9 Posts
Top